MAUDE Adverse Event Report: BELLCO SRL CARPEDIEM; PEDIATRIC HEMODIALYSIS SYSTEM

BELLCO SRL CARPEDIEM; PEDIATRIC HEMODIALYSIS SYSTEM
Model Number IB7010250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580)
Date of Event 11/24/2022
Type of Reportable Event Death
Event or Problem Description
According to the reporter, the infant was born via forceps assisted vaginal delivery.Forceps delivery resulted in subgaleal hemorrhage.An ultrasound was performed on (b)(6) 2022 and results showed subcutaneous hemorrhage.The subject was transferred to study hospital on day of birth with decompensation resulting in cardiac arrest, acute respiratory failure, and massive transfusion.The patient became massively fluid overloaded and treatment was started with the machine on (b)(6) 2022.On (b)(6) 2022, an ultrasound was performed on the head with a diagnostic result of parenchymal hemorrhage.Treatment with the machine was stopped on (b)(6) 2022 due to hemodynamic instability.Outside of the treatments with the machine on (b)(6) november, the subject was treated with mechanical ventilation and blood product administration.In addition, therapeutic hypothermia was used.The family decided to withdraw care on (b)(6) 2022 and the patient passed away.The death was not system-related.The machine system was used to treat the subject, however, treatment had been discontinued prior to the death.The blood loss that required blood transfusions was not due to the machine treatment but the hemorrhage that resulted due to birth.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned.¿ these words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a5a, a5b, b2, b5, b7, e1 (first name, last name, phone number), e2, e3, e4 (email).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, the infant was born via forceps assisted vaginal delivery.Forceps delivery resulted in subgaleal hemorrhage.An ultrasound was performed on (b)(6) 2022 and results showed subcutaneous hemorrhage.The subject was transferred to study hospital on day of birth with decompensation resulting in cardiac arrest, acute respiratory failure, and massive transfusion.The patient became massively fluid overloaded, anuric and cvvhd (continuous veno-venous hemodiafiltration) treatment was started with the machine on (b)(6).On (b)(6) 2022, an ultrasound was performed on the head with a diagnostic result of parenchymal hemorrhage.The treatment was completed and the treatment with the machine was stopped on (b)(6) 2022 due to hemodynamic instability.Outside of the treatments with the machine on (b)(6), the subject was treated with mechanical ventilation and blood product administration.In addition, therapuetic hypothermia was used.The family decided to withdraw care on (b)(6) 2022 and the patient passed away later that day.It was also stated that the principal investigator (pi) had indicated that the machine system was not related to the death.The machine system was used to treat the subject, however, treatment had been discontinued prior to the death.The subject was not on the machine at the time of death.The blood loss that required blood transfusions was not due to the machine treatment but the hemorrhage that resulted due to birth.Subgaleal hemorrhage was the cause of death.There was no issue/defect noted on the machine.No alarm/error code activated/displayed.No anticoagulant administered.Nothing unusual observed on the device prior to use.No machine components replaced.

Brand Name
CARPEDIEM
Common Device Name
PEDIATRIC HEMODIALYSIS SYSTEM
Manufacturer (Section D)
BELLCO SRL
v camurana 1
mirandola,mo 41037
IT  41037
Manufacturer (Section G)
BELLCO SRL
v camurana 1
mirandola,mo 41037
IT   41037
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16052337
Report Number1000312731-2022-00005
Device Sequence Number6394796
Product Code QIR
UDI-Device Identifier08051736003652
UDI-Public08051736003652
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
DEN180055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB7010250
Device Catalogue NumberIB7010250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/23/2022
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/12/2023
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age7 DA
Patient SexMale
Patient Weight3 KG
Patient EthnicityNon Hispanic
Patient RaceWhite